Heavy Snow, Ne Box Elder T X Ne/W Weber/Davis
- When
- April 3, 3:00 AM MST to 6:00 PM MST
- Where
- Ne Box Elder T X Ne/W Weber/Davis forecast zone
- Reported by
- GENERAL PUBLIC
The spring storm that brought the strong winds to the state brought a good dose of snow after the winds shifted and died down. Most of the snow was confined to the northern mountains and Wasatch Front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
The spring storm that brought the strong winds to the state brought a good dose of snow after the winds shifted and died down. Most of the snow was confined to the northern mountains and Wasatch Front. Some of the higher totals included 21 inches at Alta, 19 inches at Snowbird, 14 inches at Brighton and 11 inches at Solitude. In the lower elevations, Liberty reported 9 inches, Pineview Dam 8 inches, Upper Millcreek 7 inches, Brigham City and Alpine 6 inches, Centerville and South Ogden 5 inches and Provo 4 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Apr 3, 3:00 AM MST, 0 minutes earlier.
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 AM MST THU APR 3 2003 .SYNOPSIS...A DEEP TROUGH OVER THE WEST WILL REMAIN THROUGH THE WEEKEND WITH UNSEASONABLY COOL AND UNSETTLED WEATHER ACROSS MOST OF THE FORECAST AREA. .DISCUSSION...AIR MASS WILL REMAIN QUITE UNSTABLE OVER NORTHERN AND CENTRAL UTAH WITH COLD POCKET AT 500 MB AS COLD AS WE HAVE SEEN AT ANYTIME THIS PAST WINTER SEASON MOVING OVER HEAD THIS MORNING. JET STREAK MOVING INTO CENTRAL CALIFORNIA WILL PLACE NORTHERN UTAH UNDER FAVORABLE LIFT THROUGH THIS MORNING BEFORE EXITING INTO COLORADO BY THIS AFTERNOON. COMBINATION OF INSTABILITY AND JET LEVEL DYNAMICS WILL KEEP SNOW OR SNOW SHOWERS OVER NORTHERN MOUNTAINS GOING THIS MORNING INTO EARLY AFTERNOON WITH MORE SCATTERED TYPE OF SNOW SHOWER ACTIVITY LATE THIS AFTERNOON. WILL EXPAND SNOW ADVISORY TO INCLUDE MORE OF THE NORTHERN MOUNTAINS TODAY AS WELL AS PORTIONS OF THE WASATCH FRONT AS BAND OF ECHOES SLOW TO MOVE OVER SALT LAKE AND UTAH COUNTIES. ALSO AM CONCERNED THAT AREAS EAST OF THE GREAT SALT LAKE WILL SEE LAKE ENHANCED SNOW SHOWERS LATER THIS MORNING FOR POSSIBLE SNOW ADVISORY AMOUNTS THERE AS WELL. MESO- ETA SHOWING A RENEWED AREA OF SNOW OVER THIS AREA BY LATE MORNING SO WILL GO WITH SNOW ADVISORIES TODAY...MAINLY REACHING CRITERIA ON GRASSY SURFACES. SOUTHERN UTAH FOR THE MOST PART SHOULD BE JUST PARTLY CLOUDY TODAY WITH PERHAPS SOME MOUNTAIN SNOW SHOWERS DUE TO INSTABILITY AS FAVORABLE DYNAMICS REMAIN NORTH. NEXT SYSTEM TO EFFECT THE AREA IS THE DOUBLE STRUCTURED FEATURE MOVING SOUTH OUT OF THE GULF OF ALASKA. AS THIS APPROACHES THE WEST COAST TONIGHT A WEAK FLAT RIDGE WILL DEVELOP OVER THE INTERMOUNTAIN REGION WHICH SHOULD SHUT OFF MOST IF NOT ALL SHOWER ACTIVITY. THE ETA/AVN SHOW VARYING AMOUNTS OF UPPER LEVEL DYNAMICS MOVING ACROSS THE AREA FRIDAY BUT WITH SOMEWHAT DRIER LOW LEVELS DEVELOPING UNDER A SOUTHWEST FLOW. ATMOSPHERE STILL COLD ALOFT AND ANY BREAKS OF SUNSHINE EARLY COULD ALLOW SOME INSTABILITY SHOWERS TO DEVELOP OVER NORTHERN HALF OF AREA SO WILL ADD CHANCE OF SNOW SHOWERS TO FORECAST FOR FRIDAY. THE MAIN SYSTEM ITSELF WILL MOVE IN FRIDAY NIGHT THROUGH SATURDAY WITH THE COLD FRONT MOVING THROUGH THE ENTIRE STATE BY SATURDAY AFTERNOON. THE COLD POCKET ALOFT REMAINS OVERHEAD INTO SUNDAY SO WILL KEEP THREAT OF INSTABILITY SHOWERS GOING. LATEST GFS/UK ARE SHARPER AND SLIGHTLY STRONGER WITH RIDGE DEVELOPING OVER THE WESTERN PORTION OF THE GREAT BASIN CUTTING OFF ANY THREAT OF SHOWERS. THIS RIDGE REMAINS STRONG THROUGH WEDNESDAY AS DEEP TROUGH DEVELOPS OFF THE WEST COAST. BIG WARM UP MONDAY THROUGH WEDNESDAY ACROSS ENTIRE AREA. SLC 734 CDC 201 STRUTHWOLF .SLC...SNOW ADVISORIES PORTIONS OF WASATCH FRONT AND MOST NORTHERN MOUNTAINS TODAY.
IDZ024-025-UTZ001>021-WYZ021-031400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MST WED APR 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY A COLD FRONT WILL PUSH ACROSS THE AREA TODAY. VERY STRONG SOUTH WINDS WILL BE COMMON AHEAD OF THE FRONT WITH HIGH WIND WARNINGS AND ADVISORIES IN EFFECT FOR MOST AREAS. MOUNTAIN SNOW WILL ALSO BE COMMON THIS AFTERNOON AND TONIGHT WITH A SNOW ADVISORY FOR THE WASATCH MOUNTAINS. SEE SLCNPWSLC AND SLCWSWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY VERY COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND. HOWEVER NO WIDESPREAD HAZARDOUS CONDITIONS ARE EXPECTED DURING THIS TIME FRAME. MONDAY AND TUESDAY WILL BE DRIER WITH A WARMING TREND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
6 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327996, 5327997, 5327998, 5379870, 5379871, 5379872.